How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42801
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I had taken my klonopin as prescribed and experienced after

Customer Question

I had taken my klonopin as prescribed and experienced after 2 drinks delayed psychomotor functioning, dizziness, and extreme sedation. Can you explain how taking klonopin with alcoholic beverages affect the body and make symptoms/side effects 10x worse?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

klonopin and alcohol can affect similar and the same receptors in the brain to cause you to be more relaxed and sleepy

benzodiazepines like Klonopin like alcohol, increase the efficiency of synaptic transmission of the neurotransmitter GABA by acting on its receptors.

Mixing benzodiazepines with alcohol is still very dangerous because both can affect Cl- channels in the brain and their effects can be additive and cause much more sedation and sleepiness and difficulty controlling muscles

you should not be driving after this

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  Dr. David replied 1 year ago.

do you have any other questions?

Related Medical Questions